Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 218, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2000, 1:43 PM CDT for Montgomery County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 12, 2000, 1:43 PM CDT (18:43 UTC)
- Expired
- Jul 12, 2000, 2:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Montgomery County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 1:45 PM CDT | Thunderstorm Wind 50 E | Clarksville, TN | Numerous trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 121843 SVRBNA TNC125-121915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 143 PM CDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CLARKSVILLE * UNTIL 215 PM CDT * AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CLARKSVILLE MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE IN RURAL EASTERN MONTGOMERY COUNTY AT 200 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LAR7GE HAIL...AND DEADLY LIGHTNING. $$ 14 JBW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:48 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 12, 9:48 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 948 AM CDT WED JUL 12 2000 THOUGHT IN EARLY MORNING HOURS WAS THAT THE CLOUD COVER FROM MCS SYSTEMS THAT DEVELOPED TO OUR NW AND N OVERNIGHT WOULD KEEP HIGH TEMPS DOWN A TAD TODAY...BUT LATEST SATELLITE LOOP SHOWS CLOUDS ARE CONTINUING TO THIN AND DISSIPATE. ALSO...WE HAD A MIXTURE OF CLOUDS AND SUNSHINE YESTERDAY AND STILL REACHED 96 AT BNA. 12Z 850 MB ANALYSIS SHOWED TEMPS THE SAME AT BNA AS THEY WERE YESTERDAY AND NOW EXPECT MAX TEMPS TO REACH THE MID 90S AGAIN FOR MUCH OF THE AREA THIS AFTERNOON. 850 MB DEW POINTS WERE VERY HIGH. OUR MORNING SOUNDING SHOWED QUITE A BIT OF MOISTURE THROUGH 650 MB BUT THEN RATHER DRY ABOVE THAT. WITH PRECIPITABLE WATER NEAR 1.70 THIS MORNING AND WET BULB ZERO HEIGHT ALMOST 13K FEET...ANY STRONG THUNDERSTORMS THAT DEVELOP THIS AFTERNOON ARE MORE LIKELY TO PRODUCE STRONG WINDS AND HEAVY DOWNPOURS THAN LARGE HAIL. 00Z ETA/NGM/AVN MODELS WERE ALL OVERFORECASTING AREAL COVERAGE OF PRECIP AT 12Z...WITH ALL THREE SHOWING PRECIP OVER THE MID STATE... BUT ONLY PRECIP NEARBY WAS IN E PART OF STATE. WILL UPDATE ZONES TO RAISE TEMPS SOME. WEAK COLD wFRONT CURRENTLY TO OUR N IS EXPECTED TO MOVE SLOWLY S AND INTO THE MID STATE TONIGHT. BEST CHANCE OF THUNDERSTORMS SHOULD BE LATER THIS AFTERNOON AND INTO EARLY TONIGHT. .BNA...NONE. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:15 AM CDT | Flash Flood Warning | OHX | White | 3 hr |
| Jul 12, 2:05 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 35 min |
| Jul 12, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 24 min |
| Jul 12, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery | 28 min |
| Jul 12, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 28 min |
| Jul 12, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 38 min |
| Jul 12, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 39 min |
| Jul 12, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.